Louisiana, 2001

Lightning Strike in Louisiana, December 13, 2001

December 13, 2001 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 13, 2:55 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Dec 13, 2:55 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
255 PM CST THU DEC 13 2001

BOUNDARY FROM MORNING CONVECTION OVER PORTIONS OF SE LA/CSTL MS HAS REMAINED
NEARLY STATIONARY INTO THE AFTN HOURS AND THUS KEPT THE MEX TEMPS
DOWN A FEW DEGS. HOWEVER WITH THE APPROACH OF THE NEXT STRONGER S/W TROF
AND ASSOCIATED COLD FRONT A SQUALL LINE WILL ACCOMPANY ITS PRGRESS
ACROSS THE LOWER MS VALLEY. HOWEVER SCATTERED SHOWERS LIKELY TO PRECEDE
THE FRONT DUE TO RAIN-COOLED BOUNDARY OVER SE LA/CSTL MS. INCREASING
LOW LEVEL JET AHEAD OF THE FRONT AND JET MAX TO THE NE OF THE REGION
MAY STILL HELP TO PROVIDE THE DYNAMICS FOR A FEW SEVERE STORMS
TONIGHT. LOCALLY HEAVY RAINS ARE POSSIBLE WITH THE STRONGER STORMS.
PRECIP SHOULD END TOWARDS DAYBREAK AS S/W TROF ACCELERATES OUT TO
THE NE. DRY WEATHER EXPECTED FRI AND SAT TO BE FOLLOWED BY ANOTHER
ROUND OF PRECIP ASSOCIATED WITH THE NEXT STRONG S/W TROF DIGGING
TOWARDS THE SRN ROCKIES BY SAT AND THEN TURNING EWD ACROSS TEXAS
SUN. BERST CHANCES FOR PRECIP WITH THE WEEKEND SYSTEM WILL BE SAT
NIGHT INTO SUN NIGHT.

THUS CHANGEABLE WEATHER STILL SEEMS TO BE THE RULE FOR THE NEXT WEEK
BUT NO REAL THREAT OF COLD WEATHER MOVING SOUTH IN THE LOWER MS
VALLEY.  SYNOPTIC PATTERN IS STILL VERY PROGRESSIVE FROM THE PACIFIC
ACROSS THE U.S.  PRELIM NUMBERS FOLLOW.

MCB 52/62/42/66 9001    BTR 53/62/45/70 9001
MSY 57/64/50/69 8101    GPT 57/64/48/67 8202

.NEW...SMALL CRAFT ADZY...COASTAL WATERS KPQL-ATCHAFALAYA RVR AND
       LAKE PONTCHARTRAIN/MAUREPAS.
LA...NONE.
MS...NONE.

05

In the hours before

Special weather statement, Dec 13, 5:31 PM CST, 29 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
531 PM CST THU DEC 13 2001

.SYNOPSIS...A COLD FRONT EXTENDING FROM NORTHEAST LOUISIANA TO
SOUTHWEST LOUISIANA WILL MOVE EAST ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI LATE TONIGHT.

.THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE
COLD FRONT TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE AND
PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...HEAVY RAINFALL AND
SMALL HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. RAINFALL AMOUNTS OF
1 TO 2 INCHES WILL BE POSSIBLE.

.ACTIONS...
ACTIVATION OF WEATHER EMERGENCY OPERATIONS MAY BE NECESSARY TONIGHT.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, East Baton Rouge

When
December 13, 6:00 PM CST
Where
East Baton Rouge County, Baton Rouge
Property damage
$1,000
Reported by
NEWSPAPER
Coordinates
30.538, -91.096 (the zone’s center; the record gives no point)

Lightning caused over 5,000 homes and businesses to lose power.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, December 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5276260.